HKUST Library Institutional Repository Banner

HKUST Institutional Repository >
Center for Scientific Computation  >
CSC Journal/Magazine Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1783.1/1879
Title: Pricing algorithms of multivariate path dependent options
Authors: Kwok, Yue Kuen
Wong, Hoi Ying
Lau, Ka Wo
Keywords: Financial derivatives
Multivariate
Path dependent options
Pricing algorithms
Issue Date: Dec-2001
Citation: Journal of complexity, v. 17, iss. 4, Dec. 2001, p. 773-794
Abstract: Financial derivatives which are multivariate in nature are abundant in the financial markets. The underlying state variables may be the stock prices, interest rates, exchange rates, stochastic volatility, average of stock prices, extremum values of stock prices, etc. Option contracts whose life and payoff depending on the stochastic movement of the underlying asset prices are termed path dependent options. In this paper, we examine the pricing methods of several prototype path dependent options. These include options with sequential barriers, options with an external barrier and two-asset lookback options. The governing equations for the option prices are seen to resemble the diffusion type equations but with cross derivative terms, a feature which differs from the usual diffusion equations in engineering. Various techniques to reduce the complexity of the multi-variate nature of these prototype option pricing models are discussed. It is illustrated that the dimensionality of a path dependent option model may be reduced by some ingenious choices of similarity variables. We also examine the design of pricing algorithms of these multi-variate options, in particular, with regard to the treatment of discrete monitoring feature and the prescription of numerical boundary conditions. The possible generalizations of the numerical techniques presented in this paper to other models with more complicated path dependent payoff structures are also discussed.
Rights: Journal of Complexity © copyright 2001 Elsevier. The Journal's web site is located at http://www.sciencedirect.com/
URI: http://hdl.handle.net/1783.1/1879
Appears in Collections:MATH Journal/Magazine Articles
CSC Journal/Magazine Articles
CSE Journal/Magazine Articles

Files in This Item:

File Description SizeFormat
Price_Algorithms.pdfpre-published version1171KbAdobe PDFView/Open

Find published version via OpenURL Link Resolver

All items in this Repository are protected by copyright, with all rights reserved.